Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 46, NWS Boston/Norton, MA

March 23, 2016

NWS Boston/Norton, MA issued this small craft advisory at Mar 23, 2016, 4:20 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2016, 4:20 PM EDT (20:20 UTC)
Expired
Mar 23, 2016, 10:07 PM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

799 
WHUS71 KBOX 232020
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT WED MAR 23 2016

ANZ250-240430-
/O.NEW.KBOX.SC.Y.0046.160323T2020Z-160325T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
420 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY.

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-240430-
/O.EXA.KBOX.SC.Y.0045.000000T0000Z-160325T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
420 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THURSDAY.

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-240430-
/O.EXA.KBOX.SC.Y.0045.000000T0000Z-160325T0000Z/
BOSTON HARBOR-
420 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THURSDAY.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-240430-
/O.EXT.KBOX.SC.Y.0045.000000T0000Z-160324T1800Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
420 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-240430-
/O.CON.KBOX.SC.Y.0045.000000T0000Z-160325T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
420 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-240430-
/O.CON.KBOX.SC.Y.0045.000000T0000Z-160324T1800Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
420 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-240430-
/O.CON.KBOX.SC.Y.0045.000000T0000Z-160324T1800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
420 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
790 
WHUS71 KBOX 240207
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1007 PM EDT WED MAR 23 2016

ANZ250-241015-
/O.CAN.KBOX.SC.Y.0046.000000T0000Z-160325T0600Z/
/O.NEW.KBOX.SC.Y.0047.160324T0900Z-160325T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1007 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY.

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-241015-
/O.CAN.KBOX.SC.Y.0045.000000T0000Z-160325T0000Z/
/O.NEW.KBOX.SC.Y.0047.160324T0900Z-160325T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1007 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY.

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-241015-
/O.CAN.KBOX.SC.Y.0045.000000T0000Z-160325T0000Z/
/O.NEW.KBOX.SC.Y.0047.160324T1000Z-160325T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1007 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT THURSDAY.

* WINDS AND SEAS...EAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-240315-
/O.CAN.KBOX.SC.Y.0045.000000T0000Z-160325T0000Z/
BOSTON HARBOR-
1007 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ255-256-241015-
/O.EXT.KBOX.SC.Y.0045.000000T0000Z-160325T0300Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1007 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THURSDAY...

* WINDS AND SEAS...EAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-241015-
/O.EXT.KBOX.SC.Y.0045.000000T0000Z-160324T2200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1007 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-241015-
/O.CON.KBOX.SC.Y.0045.000000T0000Z-160324T1800Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1007 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 4:16 PM EDT, 4 minutes earlier.

Area forecast discussion, Mar 23, 4:16 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT WED MAR 23 2016

.SYNOPSIS...
A FRONT WILL GRADUALLY MOVE SOUTH ACROSS THE REGION THIS EVENING
ALONG WITH A RISK FOR SHOWERS ACROSS NORTHERN MASSACHUSETTS. POCKETS
OF SLEET AND FREEZING RAIN ARE POSSIBLE ACROSS THIS REGION INTO
EARLY THU. A COLD FRONT PASSES ON FRIDAY...FOLLOWED BY HIGH
PRESSURE FOR THE WEEKEND. LOW PRESSURE MAY IMPACT THE AREA DURING
THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

4 PM UPDATE...

FRONTAL BOUNDARY/WIND SHIFT LINE INTO NORTHERN RI AND SOUTHEAST MA
AT 4 PM. COLDER AIR LAGS BEHIND THE FRONT WITH 55 DEGS AT KEENE NH
BUT DOWN TO 34 AT RUTLAND VT. LIKEWISE 46 AT ALBANY BUT STILL IN THE
50S ACROSS THE BERKSHIRES. TEMPS DROPPING QUICKEST ACROSS COASTAL
ESSEX COUNTY INCLUDING CAPE ANN WHERE TEMPS ALREADY DOWN INTO THE
40S THANKS TO NE WINDS BEHIND BACKDOOR FRONT STEAMING ACROSS COLD
WATER TEMPS IN THE L40S. BOUNDARY SWEEPS ACROSS THE ENTIRE REGION
THIS EVENING SO EXPECT COOLING TEMPS. IMMEDIATELY BEHIND THE FRONTAL
EXPECT NE WINDS TO GUST UP TO 25 MPH OR SO ESPECIALLY EASTERN MA
COURTSEY OF DENSE/STABLE MARINE LAYER.

MOISTURE FROM CLOSED LOW OVER THE PLAINS STREAMS EASTWARD INTO
NORTHERN MA ZONES THIS EVENING AND OVERNIGHT. THUS GREATEST RISK FOR
A PERIOD OF RAIN WILL BE ACROSS NORTHERN MA. AS COLUMN COOLS MODEL
SOUNDINGS SUGGEST SLEET MAY MIX IN WITH THE RAIN FOR A TIME LATER
THIS EVENING AND OVERNIGHT. THEN TOWARD MORNING DRY AIR ALOFT CUTS
OFF PRECIP HOWEVER ABUNDANT LOW LEVEL MOISTURE PERSIST. THIS
COMBINED WITH SURFACE TEMPS NEAR FREEZING ACROSS THE HIGHER TERRAIN
OF NORTHERN MA MAY RESULT IN SPOTTY FREEZING DRIZZLE. THUS HAVE
ISSUED A SPECIAL WEATHER STATEMENT FOR POTENTIAL SLEET AND FREEZING
RAIN-DRIZZLE HIGHER TERRAIN OF NORTHERN MA. HOWEVER GIVEN THE RECENT
WARMTH FROM THIS AFTERNOON ALONG WITH LIGHT QPF GROUND TEMPS WILL
LIKELY REMAIN ABOVE FREEZING. THUS ANY ICING WILL LIKELY BE LIMITED
TO TREES AND ELEVATED PLATFORMS SUCH AS BRIDGES AND OVERPASSES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

THURSDAY ...

WHAT A DIFFERENCE A DAY MAKES...1031 MB HIGH OVER MAINE AND SOUTHERN
QUEBEC PROVIDE A MUCH COOLER AIRMASS STREAMING INTO NEW ENGLAND WITH
TEMPS LIKELY NOT WARMING MUCH MORE THAN THE U30S OR L40S ACROSS
NORTHERN MA. COOLEST READINGS HIGHER TERRAIN BUT ALSO ALONG THE
IMMEDIATE COAST COURTSEY OF EASTERLY WINDS ADVECTING MARINE LAYER
ONSHORE. EXTRA CHILLY ALONG EASTERN MA COAST WITH EAST WINDS GUSTING
UP TO 20-25 MPH. ELSEWHERE TEMPS ONLY IN THE MU40S BUT COULD SEE
SOME L50S ACROSS CT ESPECIALLY IF SOME BREAKS OF SUNSHINE DEVELOP.
USED HI RES GUID TO CAPTURE THIS SHALLOW COOL AIRMASS.

MUCH OF THE DAY DRY TOMORROW ESPECIALLY CT/RI WITH SPOTTY DRIZZLE
POSSIBLE NORTHERN MA AND EASTERN MA GIVEN LOW LEVEL MOISTURE AND
EASTERLY FLOW PROVIDING SOME UPSLOPE COMPONENT INTO WORCESTER HILLS
AND BERKS.

THU NIGHT ...

MAINLY DRY EARLY ON WITH JUST SPOTTY LIGHT RAIN-DRIZZLE...THEN
PRECIP BECOMING MORE WIDESPREAD LATE AS FRONT LIFTS NORTH AS A WARM
FRONT WITH PARENT LOW TRACKING WEST OF NEW ENGLAND. TEMPS SHOULD
JUMP INTO THE 50S ACROSS RI-SOUTHEAST MA AND POSSIBLY CT TOWARD
MORNING AS WARM SECTOR OVERSPREADS THIS REGION PER HI RES GUID.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

HIGHLIGHTS...

 * PASSING COLD FRONT ON FRIDAY WILL BRING RAIN AND ISOLATED THUNDER
 * DRY WEATHER EXPECTED FOR THE WEEKEND
 * ANOTHER SYSTEM EARLY NEXT WEEK COULD BRING RAIN ON MONDAY

OVERVIEW...

12Z GUIDANCE IS IN GENERAL AGREEMENT FOR THIS PORTION OF THE
FORECAST. LOW PRESSURE SYSTEM BRINGING BLIZZARD CONDITIONS TO
COLORADO WILL HEAD TOWARDS NORTHERN NEW ENGLAND DRAGGING A COLD
FRONT THROUGH THE REGION ON FRIDAY. BEHIND THIS SYSTEM...HIGH
PRESSURE WILL BUILD ACROSS THE NORTHEAST RESULTING IN DRY WEATHER.

CONFIDENCE BEGINS TO DECREASE FOR EARLY NEXT WEEK AS GUIDANCE IS
STRUGGLING THE HANDLE OF THE PACIFIC SHORTWAVE HEADING TOWARDS NEW
ENGLAND. THE 12Z DETERMINISTIC GFS IS TRENDING CLOSER TO A ROBUST
SURFACE LOW BUT IS STILL LESS AMPLIFIED AND FASTER THAN THE EC.
HOWEVER THE GEFS HAVE TRENDED CLOSER TO THE EC ENSEMBLES THIS RUN.
THE EC IS STILL ON THE SLOWER SIDE...WHERE AS THE UKMET AND CMC ARE
IN THE MIDDLE OF THE MODEL SUITE. BLENDED THE FORECAST TOWARDS A NON
GFS COMPROMISED RESULTING IN PRECIP MOVING IN ON MONDAY EXITING BY
TUESDAY. DRY WEATHER WILL FOLLOW FOR THE MIDDLE OF NEXT WEEK.

DAILIES...

FRIDAY...

LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL MOVE TOWARDS THE
MARITIMES DRAGGING A COLD FRONT THROUGH THE REGION ON FRIDAY. ALONG
THE FRONT GUIDANCE IS INDICATING THE DEVELOPMENT OF A SECONDARY
LOW...WHICH COULD LINGER PRECIP INTO FRIDAY EVENING. OTHERWISE AHEAD
OF THE COLD FRONTAL PASSAGE...SOUTHERLY LLJ WILL INCREASE TO 50-60
KTS AT 925 MB. GUIDANCE AS WELL AS BUFKIT SOUNDINGS SHOW A STOUT
INVERSION LIMITING MIXING POTENTIAL. HOWEVER WITHIN THE WARM SECTOR
OF THE COASTAL PLAIN...A FEW GUSTS NEAR 30-40 MPH CANNOT BE RULED
OUT. OTHERWISE MODELS CONTINUE TO INDICATE THE POTENTIAL FOR
ELEVATED INSTABILITY AND BECAUSE OF THE HIGHER PWATS...AND GULF
MOISTURE DECIDED TO CONTINUE THE THUNDER MENTIONING IN THE FORECAST.
925 MB TEMPS WARM TO 10-12C ALLOWING IT TO BE A MILD DAY DESPITE THE
CLOUD COVER. MAX TEMPS WILL REACH INTO THE UPPER 50S AND LOWER 60S.

THE WEEKEND...

ANY LINGERING SHOWERS LATE FRIDAY NIGHT SHOULD BE OFFSHORE BY
SATURDAY MORNING. HIGH PRESSURE WILL BUILD FOR THE WEEKEND THANKS TO
UPPER LEVEL RIDGING. TEMPERATURES ON SATURDAY WILL BE CLOSER TO
NORMAL...IN UPPER 40S TO LOW 50S. HOWEVER ALONG THE COAST TEMPS WILL
REMAIN AROUND 40 THANKS TO EASTERLY FLOW OFF THE COOLER OCEAN. USED
MEX GUIDANCE FOR THE COASTLINE. SURFACE WINDS WILL BACK TO THE SOUTH
ON SUNDAY AS TEMPS WARM INTO THE MID TO UPPER 50S. LOW PROB OF SEA
BREEZE DEVELOPMENT ON SUNDAY. ANTICIPATE MOSTLY CLEAR SKIES ON
SUNDAY...BUT WITH ONSHORE FLOW ON SATURDAY...COULD SEE SOME STRATUS
OR LOW CLOUDS ACROSS THE EASTERN HALF OF THE REGION.

MONDAY INTO TUESDAY...

NEXT LOW PRES SYSTEM ARRIVES THE BEGINNING OF NEXT WEEK. THE ECMWF
CONTINUES TO BE SLOWER AND MORE IMPRESSIVE. WHILE THE GFS IS STILL
LESS AMPLIFIED AND QUICKER. THE UKMET/CMC ARE IN GOOD AGREEMENT WITH
ONE ANOTHER...WHICH IS IN THE MIDDLE OF THE GUIDANCE. RIGHT NOW
APPEARS TO BE A COOLER AND SOGGY MONDAY INTO EARLY TUESDAY.
CONTINUED TO MENTION CHC/LIKELY POPS FOR MONDAY INTO TUESDAY UNTIL
GUIDANCE COMES INTO BETTER AGREEMENT AS THIS IS A LOW CONFIDENCE
FORECAST.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY NIGHT/...

2 PM UPDATE ...

THRU 00Z ...

VFR LIKELY THRU SUNSET. FRONTAL BOUNDARY/WIND SHIFT LINE NOW INTO
NORTHERN MA AT 18Z. WINDS WILL SHIFT TO N-NE THRU 21Z FOR NORTHERN
MA INCLUDING BOS/LOGAN...THEN 21Z-00Z FOR REMAINDER OF MA/RI AND
CT. NEW AREA OF LIGHT RAIN WILL ENTER NORTHWEST MA 19Z-21Z AND
THEN OVER REMAINDER OF NORTHERN MA 21Z-00Z. FORECAST CONFIDENCE
MODERATE TO HIGH.

AFTER 00Z ...

VFR TO START BUT TRENDING TO MVFR. LIGHT RAIN SHOULD BE FOCUSED
ACROSS NORTHERN MA WITH MAINLY DRY WEATHER ELSEWHERE. SOME SLEET
MAY MIX IN WITH THE RAIN AT TIMES. FREEZING DRIZZLE POSSIBLE AFTER
06Z ACROSS NORTHERN MA/NH/VT BORDER...AND HIGHER TERRAIN INCLUDING
ORH. FORECAST CONFIDENCE MODERATE TO HIGH.

THU ...

MAINLY MVFR BUT MAY TREND TO VFR IN THE AFTERNOON ACROSS CT AND
RI. LIGHT SPOTTY DRIZZLE POSSIBLE ESPECIALLY IN THE MORNING ACROSS
NORTHERN MA AND HIGHER TERRAIN OF MA. ELSEWHERE MAINLY DRY.
FORECAST CONFIDENCE MODERATE TO HIGH.

THU NIGHT ...

LLWS POSSIBLE 06Z-12Z WITH STRONG SW WINDS JUST OFF THE DECK.
WIDESPREAD MVFR WITH AREAS OF IFR IN AREAS OF LIGHT RAIN AND
DRIZZLE BECOMING MORE WIDESPREAD AND POSSIBLY HEAVY TOWARD 12Z.
FORECAST CONFIDENCE MODERATE.

KBOS TERMINAL...HIGH CONFIDENCE. WIND SHIFT FROM NW TO NE 20Z/21Z
AND THEN GUSTS 15-20 KT POSSIBLE. VFR THRU 03Z AT LEAST.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. WIND SHIFT FROM SSW TO N
21Z-00Z. VFR THRU AT LEAST 03Z.

OUTLOOK /FRIDAY THROUGH MONDAY/...

FRIDAY...MODERATE CONFIDENCE. WIDESPREAD PRECIP ON FRIDAY MAY LEAD
TO MVFR/IFR CONDITIONS...IMPROVING TO VFR IN THE LATE AFTERNOON.
GUSTY SOUTHERLY WINDS AROUND 20-30 KTS POSSIBLE ON FRIDAY AHEAD OF
FROPA. LLWS WILL BE AN ISSUE ACROSS EASTERN TERMINALS .

FRIDAY NIGHT INTO SUNDAY...HIGH CONFIDENCE. VFR. GUSTY WESTERLY
WINDS FRIDAY NIGHT WILL DIMINISH BY SATURDAY.

MONDAY...MODERATE CONFIDENCE. VFR TO START WILL DROP TO MVFR/IFR
WITHIN SHOWERY WEATHER.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.

TONIGHT ...

BACKDOOR FRONT SWEEPS ACROSS THE AREA THIS EVENING WITH SW WINDS
BECOMING NE AND GUSTY IMMEDIATELY BEHIND THE FRONT. RAIN POSSIBLE
NORTHERN WATERS TONIGHT. SCA FOR INCREASING NE WINDS 15-20 KT
W/GUSTS UP TO 25 KT AT TIMES.

THURSDAY ...

MODEST ENE WINDS CONTINUE WITH GUSTS UP TO 25 KT POSSIBLE. SPOTTY
LIGHT RAIN-DRIZZLE POSSIBLE OTHERWISE MAINLY DRY.

THU NIGHT ...

FRONT LIFTS BACK NORTH AS A WARM FRONT WITH WINDS ENE WINDS BECOMING
SSW TOWARD MORNING. RAIN BECOMING WIDESPREAD ALONG WITH PATCHY FOG
REDUCING VSBY.

OUTLOOK /FRIDAY THROUGH MONDAY/...MODERATE CONFIDENCE.

FRIDAY...DEVELOPING LOW LEVEL JET WILL BRING INCREASING SW WINDS
FRI. INVERSION WILL LIMIT MIXING BUT WILL LIKELY SEE A PERIOD OF
GUSTS 25-30 KT. VSBYS LIMITED WIDESPREAD RAIN AND ISOLD THUNDER FRI.
SCA WILL BE NEEDED.

SATURDAY INTO SUNDAY...LIGHT E/NE WINDS SAT WILL SHIFT TO SE/S ON
SUNDAY. SEAS UP TO 5-6 FT WILL PERSIST OVER SOUTHERN WATERS SAT BUT
SUBSIDING BELOW 5 FT SAT NIGHT THROUGH SUN.

MONDAY...APPROACHING LOW PRESSURE SYSTEM FROM THE GREAT LAKES WILL
INCREASE BOTH SEAS AND WINDS FOR THE REGION. SCA WILL BE NEEDED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ232>235-
     237-256.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ230-231-
     251-254-255.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ250.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Mar 23, 4:19 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT WED MAR 23 2016

CTZ002>004-MAZ007-010>024-RIZ001>008-242030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
419 PM EDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002>006-008-009-026-242030-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
419 PM EDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

THERE IS A LOW RISK FOR AREAS OF FREEZING RAIN AND LIGHT ICING
ACROSS INTERIOR NORTHERN MASSACHUSETTS...ESPECIALLY ACROSS THE
HIGHER TERRAIN LATE TONIGHT AND INTO THURSDAY MORNING. AREAS OF
SLEET MAY BE MORE LIKELY THAN FREEZING RAIN WHICH WOULD LIMIT
ICING IMPACT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW RISK FOR POCKETS OF FREEZING DRIZZLE THURSDAY NIGHT
ACROSS HIGHER TERRAIN IN NORTHERN MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-242030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
419 PM EDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Mar 23, 3:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT WED MAR 23 2016

MAZ002>006-008-026-240230-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...AYER
343 PM EDT WED MAR 23 2016

...A PERIOD OF SLEET AND/OR FREEZING RAIN-DRIZZLE POSSIBLE AFTER
MIDNIGHT INTO THURSDAY EARLY MORNING...

RAIN WILL OVERSPREAD NORTHERN MASSACHUSETTS THIS EVENING FROM WEST
TO EAST. AS TEMPERATURES COOL BOTH ALOFT AND AT THE SURFACE RAIN
MAY MIX WITH SLEET AT TIMES AFTER MIDNIGHT ACROSS NORTHERN
MASSACHUSETTS. IN ADDITION...LATER TONIGHT INTO EARLY THURSDAY
MORNING SURFACE TEMPERATURES WILL FALL TO NEAR OR JUST BELOW
FREEZING ACROSS THIS REGION. THIS MAY RESULT IN SPOTTY LIGHT
FREEZING RAIN/DRIZZLE LATE TONIGHT INTO EARLY THURSDAY MORNING.

GIVEN THE PRECIPITATION WILL BE LIGHT AND THE RECENT WARM WEATHER
WEDNESDAY AFTERNOON...MOST ROADWAYS WILL REMAIN WET WITH ANY
ICING LIMITED TO TREES...BRIDGES AND OVERPASSES ACROSS THE HIGHER
ELEVATIONS OF NORTHERN MASSACHUSETTS. THIS SHOULD BE A FAIRLY LOW
IMPACT EVENT...BUT NEVERTHELESS EXERCISE CAUTION IF TRAVELING LATE
TONIGHT AND EARLY THURSDAY MORNING ACROSS THE HIGHER TERRAIN OF
NORTHERN MASSACHUSETTS.

NOCERA

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.